# SDR 99ZZZX598

- Difficulty date: October 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 2435 · Starter-Generator
- Part: Starter
- Part number: 23085001
- Condition: Failed
- Location: Starter/Gen
- Part time: 5,142 hours
- Component: Lucas
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE STARTER/GENERATOR WAS RETURNED TO THIS LOCATION AFTER 0.6 HOURS OF OPERATION.  INSPECTION REVEALED THE COMMUTATOR HAD COME APART AND AS A RESULT RIPPED OPEN THE BRUSH INSPECTION COVER AND SEVERELY DAMAGED THE COMMUTATOR END BELL AND BRUSH HOLDERS.  CLOSER INSPECTION SHOWED THE INDICATION OF A CRACK ON THE INTERNAL SHOULDER OF THE OUTBOARD COMMUTATOR BAR RETENTION WEDGE AT THE TRANSITION OF THE SLEEVE AND END PIECE.  THE UNIT HAS BEEN RETURNED TO THE OEM FOR ENGINEERING EVALUATION.
